Alert archive / California / Flash Flood Warnings in 1998
Flash Flood Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Feb 3, 1998, 2:30 AM PST for Tehama County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 1998, 2:30 AM PST (10:30 UTC)
- Expired
- Feb 3, 1998, 5:30 AM PST
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Tehama County, CA
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 031034 FFWSAC CAC103-031330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 230 AM PST TUE FEB 03 1998 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 530 AM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHERN CALIFORNIA ...EAST CENTRAL TEHAMA COUNTY TEHAMA COUNTY OFFICE OF EMERGENCY SERVICES REPORTS A LEVEE BREAK ALONG ANTELOPE CREEK NEAR THE CONFLUENCE OF THE SACRAMENTO RIVER. THIS AREA IS SOUTHEAST OF RED BLUFF AND NORTH OF LOS MOLINOS ALONG STATE HIGHWAY 99. THIS BREAK POSES A THREAT TO PROPERTY AND RESIDENTS IN THIS AREA. ADDITIONAL HEAVY RAINS MAY EXACERBATE THE SITUATION THROUGH THE EARLY MORNING HOURS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 2, 8:40 PM PST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 2, 8:40 PM PST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
840 PM PST MON FEB 2 1998
STORM CERTAINLY NOT WIMPY AND CONTINUES TO PRODUCE COPIOUS AMOUNTS OF
PRECIP IN AREAS OF CWA...ESPECIALLY CENTRAL AND NORTHERN SAC VLY.
NUMEROUS PROBLEMS BEING REPORTED BY COUNTIES IN THESE AREAS AS WELL
AS IN THE ROSEVILLE AREAS AND IN THE DELTA. ZONES WILL BE UPDATED
SHORTLY DUE TO SOME UPDATES AND CHANGES IN PREVIOUS FLOOD WARNINGS
AND STATEMENTS. ALSO...HAVE RECEIVED REPORTS OF SNOW FALLING UP IN
NORTHEASTERN SHASTA COUNTY. STRONG SLY WINDS CONTINUE TO BLOW THRUOUT
THE AREA. EARLIER...SAC INTL AIRPORT REPORTED A GUST TO 47 KTS. COLD
FRONT STILL NOT HERE YET...SOMEWHERE ALONG THE COAST RIGHT NOW...AND
MOVING SLOWLY THIS WAY...DUE TO REACH THE CNTRL VLY SOMETIME BETWEEN
MIDNIGHT AND 6 AM. EXPECT HEAVIER BANDS OF PRECIP WITH THE COLD FRONT
AS IT MOVES THROUGH. THIS TO CAUSE MORE TROUBLE FOR ALREADY
COMPROMISED AREAS. SIMS
STO...WINTER STORM WARNING TONIGHT FOR THE WEST SLOPES OF THE SIERRA
NEVADA NORTH OF YOSEMITE.
SMALL RIVER AND FLOOD WARNING THROUGH 6 AM FOR BUTTE...COLUSA
...GLENN...WESTERN PLACER...SACRAMENTO...WEST CENTRAL SHASTA
...SOLANO...SUTTER...TEHAMA...YOLO AND YUBA COUNTIES.
FLASH FLOOD WATCH TONIGHT FOR REMAINDER OF INTERIOR OF NORTHERN
CALIFORNIA NOT ALREADY COVERED BY SMALL RIVER AND FLOOD
WARNING.
WIND ADVISORY THROUGH MIDNIGHT FOR THE SOUTHERN SACRAMENTO AND
NORTHERN SAN JOAQUIN VALLEYS AND DELTA...MOTHERLODE AND THE
CLEAR LAKE REGION.The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 5:57 PM PST | Flash Flood Warning | STO | Glenn, Tehama | 3 hr |
| Feb 3, 12:09 PM PST | Flash Flood Warning | STO | Amador, El Dorado | 51 min |
| Feb 3, 12:41 PM PST | Flash Flood Warning | STO | Calaveras | 2 hr |
Nearby
Flash Flood Warnings in California, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.